Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 4, 2025, 4:12 PM CDT for Crawford County, Washington County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2025, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 4, 2025, 6:19 PM CDT
- In force
- 2 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WGUS53 KLSX 042112
FFWLSX
MOC055-221-042330-
/O.NEW.KLSX.FF.W.0015.250604T2112Z-250604T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
412 PM CDT Wed Jun 4 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Central Crawford County in east central Missouri...
Northwestern Washington County in east central Missouri...
* Until 630 PM CDT.
* At 412 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Steelville, Anthonies Mill, Leasburg, Cherryville, Richwoods and
Cook Station.
This includes the following State Parks...
Onondaga Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3820 9110 3820 9100 3821 9097 3820 9079
3779 9130 3779 9153 3795 9153 3820 9113
FLASH FLOOD...RADAR INDICATED
$$
Kimble1 follow-up statement
662
WGUS73 KLSX 042319
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
619 PM CDT Wed Jun 4 2025
MOC055-221-042329-
/O.CAN.KLSX.FF.W.0015.000000T0000Z-250604T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford MO-Washington MO-
619 PM CDT Wed Jun 4 2025
...FLASH FLOOD WARNING FOR CENTRAL CRAWFORD AND NORTHWESTERN
WASHINGTON COUNTIES IN EAST CENTRAL MISSOURI HAS BEEN REPLACED WITH
A FLOOD ADVISORY...
The heavy rain is nearing an end, but lingering light to moderate
rain, combined with runoff from earlier rain, may continue to cause
minor flooding issues. Therefore, the Flash Flood Warning has been
downgraded to a Flood Advisory and extended to 8:30 PM.
&&
LAT...LON 3820 9110 3820 9100 3821 9097 3820 9079
3779 9130 3779 9153 3795 9153 3820 9113
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:01 PM CDT, 2 hours 11 minutes earlier. Its key messages:
- There is a chance of strong to marginally severe thunderstorms this afternoon. Damaging winds will be the primary threat.
- Our active pattern continues through this weekend with our next chance of thunderstorms occcurring on Friday.
Area forecast discussion, Jun 4, 2:01 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 201 PM CDT Wed Jun 4 2025 .KEY MESSAGES... - There is a chance of strong to marginally severe thunderstorms this afternoon. Damaging winds will be the primary threat. - Our active pattern continues through this weekend with our next chance of thunderstorms occcurring on Friday. && .SHORT TERM... (Through Late Thursday Night) Issued at 141 PM CDT Wed Jun 4 2025 The cold front responsible for forcing last night's thunderstorms currently splits Missouri and Illinois and extends from about Joplin to Chicago. Moisture remains plentiful in the vicinity of the front with dewpoints in the 60s and PWATs of around 1.8". Forcing from the system's parent mid-level trough and the low-level jet have kept precipitation going, but coverage of showers and thunderstorms have decreased through the early afternoon as influence from these features has waned through the day. Although coverage has been lesser than this morning, strength of thunderstorms is increasing as SBCAPE reaches near 1000 J/kg ahead of the front and despite the abundant cloud cover. Even so, only some thunderstorms are expected to become strong to severe. Model soundings show very shallow, very short-lived mixed boundary layers underneath tall, skinny CAPE profiles and modest shear. This is not a good set-up for severe hail. Thunderstorms that do become strong would be capable of maginally severe winds and perhaps a brief tornado owing to backed surface winds and thus curved hodographs. Updraft interaction will have a negative impact on tornado development, but it can't be ruled out. The front will push southeast of the area tonight and will carry the greatest chance for showers and thunderstorms in that direction. Portions of southeast Missouri and southern Illinois will still have a 60 - 80% chance of precipitiation as they'll be closer to the boundary. Otherwise, Thursday will be drier and a few degrees warmer (mid-70s to low-80s) for most locations than what we've seen today. Jaja && .LONG TERM... (Friday through Next Wednesday) Issued at 141 PM CDT Wed Jun 4 2025 The chance for showers and thunderstorms ramps up Friday morning as an MCS passes to our southwest. CAMs show additional thunderstorm development to the northeast of the feature, which would enter our CWA around sunrise. With the instability gradient lying well to the south of this development and the MCS scouring out the rest, these thunderstorms would likely have a hard time becoming severe unless they develop or rush out ahead of the MCS within the better environment. In any case, southeast Missouri has the highest chance at seeing severe weather on Friday with damaging winds as the primary threat. The active pattern is expected to continue through early next week as the front remains stationed just south of us. Rain and thunderstorm chances, though still existent, will decrease Sunday and Monday since the most favorable environment will be to our south. A cold front is forecast to shove the stationary boundary out of the Ohio Valley early next week and usher in a period of drier weather. Temperatures until then will gradually moderate with highs on Friday in the 70s to 80 degrees warming to widespread low-80s by Sunday. The cold front is not expected to be potent due to weak, short-lived cold air advection behind the front. Thus, low 80s are still forecast for early next week. Jaja && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1218 PM CDT Wed Jun 4 2025 Inconsistent ceilings will continue to be a problem though tomorrow morning as the stationary front bisecting the CWA continues to stick around. Expect widespread IFR ceilings overnight tonight with only the edges of the cloud shield lifting to MVFR tomorrow after sunrise. Otherwise, showers and thunderstorms will continue to plague the area, slowly moving east with time. Some showers and thunderstorms may become strong to marginally severe this afternoon and may produce wind gusts of up to 50 kts. These are expected to diminish in strength and coverage after sunset. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 4, 2:02 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 202 PM CDT Wed Jun 4 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 202 PM CDT Wed Jun 4 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely in portions of the area tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Thursday through Monday. A few thunderstorms may be severe on Friday across southeast Missouri. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Jaja
In the hours before
Local storm report, Jun 4, 3:14 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
314 PM CDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Flash Flood 2 SSW Harvester 38.72N 90.60W
06/04/2025 St. Charles MO Emergency Mngr
Jacobs Station Rd near Towers Road flooded.
Neighborhood yards also have 1 foot of water
in them.
&&Local storm report, Jun 4, 3:27 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
327 PM CDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Tstm Wnd Dmg 2 NNE Wildwood 38.61N 90.65W
06/04/2025 St. Louis MO Public
Report of large trees snapped, a roof or
side of a garage heavily damaged, and debris
strewn.
&&
LSJLocal storm report, Jun 4, 3:32 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
332 PM CDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Flash Flood 2 W Harvester 38.75N 90.62W
06/04/2025 St. Charles MO Emergency Mngr
Maybe a foot estimated of running water over
roadway. Road not visible. Car stalled in
water. Car is small 2 door.
&&
LSJLocal storm report, Jun 4, 3:38 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
338 PM CDT Wed Jun 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Rain 2 WSW Weldon Spring 38.70N 90.68W
06/04/2025 M1.58 Inch St. Charles MO NWS Employee
Since 2:15pm we received 1.58 inches of rain
at the office. This was over 1 hour and 15
minutes.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 48 min |
| Jun 3, 8:35 PM CDT | Areal Flood Advisory | LSX | Boone, Cole, Moniteau | 4 hr |
| Jun 3, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 43 min |
| Jun 3, 9:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 51 min |
| Jun 3, 9:32 PM CDT | Areal Flood Advisory | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more | 3 hr |
| Jun 3, 10:03 PM CDT | Flash Flood Warning | LSX | Boone | 117 min |
| Jun 3, 10:29 PM CDT | River Flood Warning | LSX | Boone | 8 hr |
| Jun 4, 12:14 AM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| Jun 4, 9:42 AM CDT | River Flood Warning | LSX | Lincoln | 29 hr |
| Jun 4, 1:59 PM CDT | River Flood Warning | LSX | Cole | 38 hr |
| Jun 4, 2:47 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 11 min |
| Jun 4, 2:50 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 40 min |
| Jun 4, 2:58 PM CDT | Flash Flood Warning | LSX | Saint Charles, Saint Louis | 92 min |
| Jun 4, 3:13 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 38 min |
| Jun 4, 3:22 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Louis | 113 min |
| Jun 4, 3:53 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 97 min |
| Jun 4, 5:46 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jun 4, 6:15 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson | 3 hr |
| Jun 4, 6:19 PM CDT | Areal Flood Advisory | LSX | Crawford, Washington | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.